MAUDE Adverse Event Report: LUMENIS LTD. FIBERLASE- CO2 FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. FIBERLASE- CO2 FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number FIBERLASE ENDURE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 10-jan-2019, lumenis communicated with a representative who was onsite at the time of the incident.The rep had reported that during the case the laser was working fine and the case was proceeding with a second fiber.A discussion with the crna had led the representative to believe that while the crna was trying to kink the iv tube during medication of the patient, he likely kinked the fiber as well, which led to the inadvertent break and the beam escaping the broken area while the surgeon fired the laser.It had further been reported that the crna's burn has "healed well".Although the fiber had not been returned to lumenis for evaluation, lumenis believes the fiber break was caused by an inadvertent user error.Lumenis believes the most probable root cause to be "operational context having caused or contributed to the event"; lumenis believes the problem was related to the operator's technique or use environment, most likely caused by the user inadvertently kinking the fiber while kinking the iv tube administering medication to the patient.Lumenis has determined this event to be solely the result of user error with no other performance issues, and although the information received to date does not confirm that a serious injury occurred, because of the lack of information regarding the chance of permanent impairment, the company is reporting the event in an abundance of caution.Should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A user facility reported that during a robotic myomectomy procedure in which a lumenis ultrapulse duo was being used with a lumenis fiberlase fiber and robotic drop-in-guide (lumenis dig), the fiber had broken and burned the nurse anesthetist (crna).A superficial burn was observed on the left hand of the crna.As there were no error codes with the laser, and no malfunction observed, a second fiber was prepared to continue the case.The clinical operating room director came into the room and asked the surgeon to discontinue using the laser, although the surgeon wanted to continue the case with the laser.A different device was used to complete the procedure.No injury occurred with the patient, and the person that was burned allegedly did not sustain a serious injury.

Brand Name
FIBERLASE- CO2 FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8285020
Report Number3004135191-2019-00003
Device Sequence Number2463241
Product Code GEX
UDI-Device Identifier07290109142012
UDI-Public07290109142012
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130164
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberFIBERLASE ENDURE
Device Catalogue NumberAC-1059590
Device Lot Number10590618
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR